It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi everyone.

I've been an anxiety sufferer for several years now, and it has gotten much worse in the last couple of years. I currently suffer from severe depression, social anxiety, generalized anxiety, and some OCD tendencies. I also suffer from very severe germophobia. I am 20 years old.

I am in college. School itself stresses me out, but I have a lot of family issues that have caused me a lot of stress. I'm pretty much always stressed, no matter what the situation is. Life is just never enjoyable to me anymore...and I can't remember the last time it was. Also, there was a death in my family recently and I haven't been able to recover like everyone else in my family has. I have trouble expressing feelings and emotions.

I tried to get better on my own for a while. Sometimes I would feel better...but anytime it seemed I would get better I would have another setback and get worse.


I've been given antidepressants in the past, but I didn't take them because I was afraid to. I was going to try therapy, but it was too expensive.

Anyway...I went back to my doctor last Thursday and she gave me a prescription for Sertraline. Since I am very small and only 5'4" and 103 lbs, she wanted me to start on 12 1/2 mg for a week and switch to 25 mg the next week. She thought this might also help me avoid side effects.

I think I need to try this, since it could help me. I've gotten so bad that I've shut myself off from my friends, and I went over 7 months without leaving the house. My life has seriously suffered and my fiancé worries about me all the time. He says I'm not myself anymore.

I am very worried about side effects of this antidepressant. I know this medicine has a tendency to cause aggression/agitation and suicidal thoughts and tendencies.

Will I be likely to have side effects on such a small dose? What should I expect? Being as small as I am, I worry about having nausea and loss of appetite. I have a lot of trouble gaining weight, and I lose weight very easily. How sick will I feel, and how long might it last? Also, I will also be starting on birth control pills in a week and a half. Will starting both of these close together cause me a lot of appetite loss/nausea?

If you have been on Zoloft, did you have nausea and loss of appetite? If you did, how bad was it? Did it interfere with your life? How long did it last?

I'm someone who really doesn't like taking medicine. I rarely even take pain medicine unless I'm really suffering. I'm very anxious and nervous about it. Also, I read on a few websites that Zoloft can even cause blindness and incontinence. That scared me to death. I know I'm probably worrying too much, but if there is a risk like this than I don't know if I want to try it.

I'm sorry for the long post...but I really need advice. I'm frustrated, because I desperately want help and want to get better, but I'm terrified of taking medicine. Thank you all so much.





All times are GMT -7. The time now is 11:36 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!